Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 137, NWS Seattle, WA

June 30, 2021

NWS Seattle, WA issued this small craft advisory at Jun 30, 2021, 2:51 AM PDT. It took effect at Jun 30, 2021, 5:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2021, 2:51 AM PDT (09:51 UTC)
In effect from
Jun 30, 2021, 5:00 PM PDT
Expired
Jul 1, 2021, 2:25 AM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

562 
WHUS76 KSEW 300951
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
251 AM PDT Wed Jun 30 2021

PZZ131-132-301800-
/O.CON.KSEW.GL.W.0043.000000T0000Z-210630T1200Z/
/O.EXB.KSEW.SC.Y.0136.210630T1200Z-210701T1500Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
251 AM PDT Wed Jun 30 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THURSDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the
  Small Craft Advisory, west winds 15 to 25 kt this morning,
  becoming 20 to 30 kt this evening and tonight.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, until 5 AM PDT early this 
  morning. For the Small Craft Advisory, until 8 AM PDT Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-134-301800-
/O.CON.KSEW.SC.Y.0136.000000T0000Z-210630T1200Z/
/O.NEW.KSEW.SC.Y.0137.210701T0000Z-210701T1500Z/
Northern Inland Waters Including The San Juan Islands-
Admiralty Inlet-
251 AM PDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT THURSDAY...

* WHAT...For the Northern Inland Waters, west to southwest winds
  15 to 25 kt. For Admiralty Inlet, northwest winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands 
  and Admiralty Inlet.

* WHEN...For the Small Craft Advisory, until 5 AM PDT early this 
  morning. For the Small Craft Advisory, from 5 PM this 
  afternoon to 8 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
068 
WHUS76 KSEW 301533
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
833 AM PDT Wed Jun 30 2021

PZZ131-132-302345-
/O.CON.KSEW.SC.Y.0136.000000T0000Z-210701T1500Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
833 AM PDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT
THURSDAY...

* WHAT...West winds 20 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 8 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-134-302345-
/O.CON.KSEW.SC.Y.0137.210701T0000Z-210701T1500Z/
Northern Inland Waters Including The San Juan Islands-
Admiralty Inlet-
833 AM PDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 8 AM PDT THURSDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands 
  and Admiralty Inlet.

* WHEN...From 5 PM this afternoon to 8 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
957 
WHUS76 KSEW 302139
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
239 PM PDT Wed Jun 30 2021

PZZ131-132-010545-
/O.CON.KSEW.SC.Y.0136.000000T0000Z-210701T1500Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
239 PM PDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT
THURSDAY...

* WHAT...West winds 20 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 8 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-134-010545-
/O.CON.KSEW.SC.Y.0137.210701T0000Z-210701T1500Z/
Northern Inland Waters Including The San Juan Islands-
Admiralty Inlet-
239 PM PDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 8 AM PDT THURSDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands 
  and Admiralty Inlet.

* WHEN...From 5 PM this afternoon to 8 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
161 
WHUS76 KSEW 010349
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
849 PM PDT Wed Jun 30 2021

PZZ131-132-011200-
/O.CON.KSEW.SC.Y.0136.000000T0000Z-210701T1500Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
849 PM PDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT
THURSDAY...

* WHAT...West winds 20 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 8 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-134-011200-
/O.CON.KSEW.SC.Y.0137.000000T0000Z-210701T1500Z/
Northern Inland Waters Including The San Juan Islands-
Admiralty Inlet-
849 PM PDT Wed Jun 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT
THURSDAY...

* WHAT...NW winds 15 to 25 kt for Admiralty inlet. S winds 15 to
  25 kt for Northern Inland Waters.

* WHERE...Northern Inland Waters Including The San Juan Islands 
  and Admiralty Inlet.

* WHEN...Until 8 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
071 
WHUS76 KSEW 010925
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
225 AM PDT Thu Jul 1 2021

PZZ131-132-011730-
/O.CAN.KSEW.SC.Y.0136.000000T0000Z-210701T1500Z/
/O.NEW.KSEW.SC.Y.0138.210702T0100Z-210702T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
225 AM PDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 PM this evening to 5 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-134-011030-
/O.CAN.KSEW.SC.Y.0137.000000T0000Z-210701T1500Z/
Northern Inland Waters Including The San Juan Islands-
Admiralty Inlet-
225 AM PDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have eased. 

$$

PZZ170-173-176-011730-
/O.NEW.KSEW.SC.Y.0138.210702T0100Z-210703T0000Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
225 AM PDT Thu Jul 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 PM
PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  10 to 60 nm.

* WHEN...From 6 PM this evening to 5 PM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 29, 8:30 PM PDT, 6 hours 21 minutes earlier.

Area forecast discussion, Jun 29, 8:30 PM PDT, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
830 PM PDT Tue Jun 29 2021

.SYNOPSIS...Onshore flow will bring cooler but still above normal
temperatures to the region through the Fourth of July holiday.
Dry conditions are expected to persist for the next week,
increasing fire concerns.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...Onshore flow will bring
varying amounts of night and morning low clouds the next few
days. Low clouds will spread a bit further inland tonight compared
to last night. Clouds should fill in almost everywhere Wednesday
night/Thursday morning then be a bit less extensive Friday morning
as onshore flow eases. Low clouds will burn back to the coast each
day for mostly sunny afternoons.

Temperatures will remain above normal the next few days. Highs
will be a few degrees cooler on Wednesday compared to today (and
much cooler for the mountains and areas east of Puget Sound which
experienced one last very hot day today). Highs will be around 70
at the coast and mostly upper 70s to mid 80s for the interior.
Thursday will be much the same...maybe slightly cooler with more
morning clouds. Friday will be a few degrees warmer but nothing
like what we have seen recently and mostly in the 80s for the
interior. Schneider

.LONG TERM /SATURDAY THROUGH TUESDAY/...Previous
discussion...Temperatures will increase slightly Saturday, peaking
into the 80s to around 90 in the lowlands. Dry conditions will
continue to persist through the Fourth of July weekend, raising
concerns above fire conditions during the holiday weekend.
-Wolcott-

&&

.AVIATION...An upper ridge will remain over the Intermountain West
as an upper low moves north through the Offshore Waters tonight
and Wednesday. The flow aloft over Western Washington will be
southerly. At the surface, onshore flow will continue. The air
mass will be stable.

Low clouds at the coast will again push partially inland tonight -
probably a little further than last night - then burn back to the
coast on Wednesday. Low clouds will spread inland again Wednesday
night and cover most of the lowlands Thursday morning.

KSEA...Clear skies. Stratus should reach the terminal around
daybreak then burn off late in the morning. Southerly wind 5-10
knots. Schneider

&&

.MARINE...Varying amounts of onshore flow will continue for the
next several days. There will be gale force west winds in the
Central Strait of Juan de Fuca and East Entrance tonight, easing
late. Gales are possible again in the Strait Wednesday night but
the threat looks more marginal. There will also be small craft
advisory strength southwest to northwest winds for the adjacent
Northern Inland Waters and Admiralty Inlet Area tonight.

Thereafter, expect winds to remain below advisory thresholds over
most of the waters, with the exception of the Strait of Juan de Fuca
where diurnal westerly pushes will be likely each evening through
the weekend. Seas over the coastal waters will primarily remain 5 to
8 feet, but dominated by a relatively short period west/northwest
swell that may lead to steep conditions at times. Schneider/Cullen

&&

.FIRE WEATHER...Onshore flow will continue for the next several
days with somewhat cooler temperatures and higher relative
humidities. Temperatures will remain above normal however and dry
weather will continue to promote drying of fuels, keeping fire
danger elevated over portions of Western Washington.

Finer fuels like grasses, brush, and shrubs throughout Western
Washington have certainly cured or have very low moisture content.
This continues to promote a prime environment for roadside and brush
fires and as such, drivers are highly encouraged to check and secure
anything that may be dangling from any trailers or undercarriages,
as these may create sparks. Additionally, any smokers are strongly
encouraged to extinguish and leave butts in car ashtrays, as
flinging them out the window could also lead to roadside fires.

&&

.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Excessive Heat Warning until 11 PM PDT this evening for Bellevue
     and Vicinity-Bremerton and Vicinity-Cascades of Pierce and
     Lewis Counties-Cascades of Snohomish and King Counties-
     Cascades of Whatcom and Skagit Counties-East Puget Sound
     Lowlands-Everett and Vicinity-Olympics-Seattle and Vicinity-
     Southwest Interior-Tacoma Area-Western Skagit County-
     Western Whatcom County.

PZ...Gale Warning until 5 AM PDT Wednesday for Central U.S. Waters
     Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
     Juan De Fuca.

     Small Craft Advisory until 5 AM PDT Wednesday for Admiralty
     Inlet-Northern Inland Waters Including The San Juan Islands.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.